Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jan 17, 2012, 3:13 PM CST for Avoyelles Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2012, 3:13 PM CST (21:13 UTC)
- Expired
- Jan 17, 2012, 3:30 PM CST
- In force
- 17 min
- Issued by
- NWS Lake Charles, LA
County Avoyelles Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
058
WWUS84 KLCH 172113
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CST TUE JAN 17 2012
LAZ029-172130-
AVOYELLES LA-
313 PM CST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 330 PM
CST...
AT 311 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BORDELONVILLE...MOVING EAST
AT 35 MPH.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISH.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3121 9173 3121 9170 3120 9168 3117 9168
3114 9171 3110 9170 3108 9172 3107 9192
3119 9193 3123 9176
$$
TINGLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jan 17, 11:42 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 17, 11:42 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 AM CST TUE JAN 17 2012
.AVIATION...RAIN AND THUNDERSTORMS WILL CONTINUE TO IMPACT AEX FOR
THE NEXT HR OR 2, HOWEVER ACROSS THE REST OF THE AREA SHOWERS AND
ISOLD TSRA MAY CAUSE BRIEF MVFR OR IFR CONDITIONS. LATE THIS
AFTERNOON THROUGH THE EVENING A COLD FRONT WILL MOVE FROM NW TO SE
WITH WINDS BECOMING NW TO NE AND CEILINGS SLOWLY CLEARING. VFR
CONDITIONS ARE EXPECTED WED. /TINGLER
&&
.PREV DISCUSSION... /ISSUED 955 AM CST TUE JAN 17 2012/
UPDATE...
SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE REGION THIS
AM AHEAD OF A COLD FRONT THAT LOOKS TO MAKE THE LA COAST BEFORE
MIDNIGHT. CURRENT ZONES ARE FINE.
PREV DISCUSSION... /ISSUED 538 AM CST TUE JAN 17 2012/
DISCUSSION...
FOR THE 17/12Z TAF ISSUANCE.
AVIATION...
SOUTHERLY WINDS...AHEAD OF AN APPROACHING COLD FRONT FROM
NORTHEAST TEXAS...CONTINUE TO BRING LOW LEVEL MOISTURE ACROSS THE
REGION...WITH LOW CLOUDS FORMING...MAINLY IFR AT KBPT/KLCH AND
MVFR AT KAEX/LFT/KARA. BOUNDARY LAYER WINDS HAVE STAYED UP
ENOUGH...ALONG WITH SOME LIFT FROM THE APPROACHING THE
FRONT...THAT VISIBILITY RESTRICTIONS HAVE NOT BEEN A MAIN ISSUE.
THE LIFT HAS ALSO PROVIDED SOME PATCHY DRIZZLE AND LIGHT SHOWERS.
WILL START OFF WITH VCSH AT ALL TAF SITES.
COLD FRONT WILL CONTINUE TO MOVE TO THE SOUTHEAST AND ACROSS THE
FORECAST AREA DURING THE LATE AFTERNOON TO EARLY EVENING HOURS.
AHEAD OF THE FRONT...LOW CEILINGS...MAINLY MVFR AND INCREASING
SHOWER ACTIVITY WILL OCCUR. SHOULD BE ENOUGH INSTABILITY WITH DAY
TIME HEATING THAT ISOLATED STORMS ARE NOT OUT OF THE QUESTION AND
WILL MENTION SOME VCTS...WITH TEMPO SHOWERS AT ALL TAF SITES FROM
LATE MORNING INTO THE AFTERNOON.
WIND SHIFT TO THE NORTHWEST WILL OCCUR WITH THE FRONTAL PASSAGE FROM
WEST TO EAST...THAT WILL END SHOWERS...WITH VFR CONDITIONS
OCCURRING DURING THE OVERNIGHT AS DRIER AIR FILTERS IN...DISSIPATING
THE CLOUDS.
RUA
PREV DISCUSSION... /ISSUED 433 AM CST TUE JAN 17 2012/
SYNOPSIS...A COLD FRONT APPROACHING THE RED RIVER VALLEY OF TEXAS
WILL MOVE INTO SOUTHEAST TEXAS LATE THIS AFTERNOON, THROUGH
SOUTHWEST AND CENTRAL LOUISIANA THIS EVENING, AND THROUGH THE
REMAINDER OF ACADIANA AND THE COASTAL WATERS AFTER MIDNIGHT.
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
MORNING AHEAD OF THE FRONT WITH RAIN CHANCES INCREASING AS THE
FRONT APPROACHES. GUSTY NORTHEAST WINDS IN THE WAKE OF THE FRONT
WITH HIGH PRESSURE BUILDING IN LATE TONIGHT WITH CLEARING SKIES.
SHORT TERM...NOT QUITE AS WARM TODAY AND WENT SLIGHTLY LOWER THAN
GUIDANCE VALUES TODAY DUE TO CLOUD COVER. SOME FAVORABLE JET
DYNAMICS COULD HELP INITIATE ELEVATED CONVECTION LATER THIS
MORNING.
LONG TERM...A BROAD WESTERN UPPER RIDGE WILL PRODUCE A DRY
NORTHWESTERLY FLOW OVER THE NEXT SEVERAL DAYS. A SHORT WAVE MOVING
THROUGH THE ZONAL FLOW COULD SQUEEZE OUT A FEW SHOWERS TOWARDS THE
END OF THE WEEK.
MARINE...ISSUED A SMALL CRAFT ADVISORY INITIALLY FOR THE WESTERN
COASTAL ZONES AFTER MIDNIGHT. CHOSE TO GO WITH THE SLIGHTLY SLOWER
NAM MOVEMENT ON THE FRONT. EASTERN ZONES ARE INCLUDED BY DAYBREAK WEDNESDAY.
WINDS SHOULD BEGIN DIMINISHING WEDNESDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 47 62 43 67 / 100 60 0 0 0
KBPT 74 46 62 46 68 / 70 50 0 0 0
KAEX 76 37 56 37 64 / 100 50 0 0 0
KLFT 75 44 60 48 68 / 70 60 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO NOON CST WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 3 AM TO NOON CST WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 17, 4:51 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 451 AM CST TUE JAN 17 2012 GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181100- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 451 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING AHEAD OF A COLD FRONT. RAIN SHOULD BE ENDING FROM THE NORTHWEST BY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARMING TREND WILL INITIATE BY THURSDAY. RAIN CHANCES TOWARDS THE END OF THE WEEK AS A WEAK PACIFIC SYSTEM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ435-450-452-455-470-472-475-181100- VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 451 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT FOR THE COASTAL WATERS FOR GUSTY NORTHERLY WINDS IN THE WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHERLY WINDS SHOULD BEGIN TO DIMINISH LATE WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Special weather statement, Jan 17, 10:18 AM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1018 AM CST TUE JAN 17 2012
LAZ027-028-171700-
RAPIDES LA-VERNON LA-
1018 AM CST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
1100 AM CST...
AT 1012 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES
SOUTHWEST OF HUTTON TO 8 MILES WEST OF LEESVILLE...MOVING EAST AT 40
MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
LEESVILLE BY 1025 AM...
FLATWOODS BY 1030 AM...
SLAGLE BY 1035 AM...
LENA AND CLIFTON BY 1040 AM...
BOYCE BY 1050 AM...
LACAMP BY 1055 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
SIZE HAIL...AND WIND GUSTS OF 40 TO 45 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3144 9268 3141 9268 3140 9266 3145 9234
3110 9274 3110 9352 3137 9317 3137 9303
3135 9295 3137 9294 3137 9292 3143 9287
3146 9280 3147 9270
TINGLERSpecial weather statement, Jan 17, 11:16 AM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 AM CST TUE JAN 17 2012
LAZ028-029-171745-
RAPIDES LA-AVOYELLES LA-
1116 AM CST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 1145 AM CST...
AT 1112 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
KINGSVILLE TO 9 MILES SOUTHWEST OF ALEXANDRIA...MOVING EAST AT 40
MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
ESLER REGIONAL AIRPORT AND KOLIN BY 1125 AM...
HOLLOWAY BY 1130 AM...
POLAND BY 1135 AM...
RUBY...DEVILLE AND CENTERPOINT BY 1140 AM...
EFFIE BY 1145 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3146 9215 3141 9215 3136 9207 3133 9207
3135 9203 3132 9200 3129 9201 3126 9199
3114 9205 3112 9268 3141 9256 3146 9235
3148 9218
TINGLERLocal storm report, Jan 17, 11:31 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 AM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL PINEVILLE 31.33N 92.42W
01/17/2012 E0.88 INCH RAPIDES LA PUBLIC
&&
BRAZZELLSpecial weather statement, Jan 17, 1:55 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 155 PM CST TUE JAN 17 2012 TXZ180-259-260-172045- NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX- 155 PM CST TUE JAN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER COUNTIES UNTIL 245 PM CST... AT 153 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF TOWN BLUFF...MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MAGNOLIA SPRINGS BY 205 PM... ROGANVILLE BY 220 PM... JAMESTOWN BY 230 PM... NEWTON BY 235 PM... THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3094 9373 3070 9371 3069 9423 3078 9424 TINGLER
Local storm report, Jan 17, 3:09 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 7 S FLATWOODS 31.30N 92.87W
01/17/2012 E1.75 INCH RAPIDES LA PARK/FOREST SRVC
&&
BRAZZELLSpecial weather statement, Jan 17, 3:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CST TUE JAN 17 2012
LAZ029-172130-
AVOYELLES LA-
313 PM CST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 330 PM
CST...
AT 311 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BORDELONVILLE...MOVING EAST
AT 35 MPH.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISH.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3121 9173 3121 9170 3120 9168 3117 9168
3114 9171 3110 9170 3108 9172 3107 9192
3119 9193 3123 9176
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 5:32 AM CST | Small Craft Advisory | LCH | 27 hr | |
| Jan 17, 9:08 AM CST | Special Weather Statement | LCH | Vernon | 7 min |
| Jan 17, 9:19 AM CST | Special Weather Statement | LCH | Rapides | 26 min |
| Jan 17, 9:23 AM CST | Tornado Warning | LCH | Rapides, Vernon | 13 min |
| Jan 17, 9:57 AM CST | Special Weather Statement | LCH | Vernon | 48 min |
| Jan 17, 10:18 AM CST | Special Weather Statement | LCH | Vernon | 42 min |
| Jan 17, 11:16 AM CST | Special Weather Statement | LCH | Rapides | 29 min |
| Jan 17, 11:24 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Jan 17, 2:38 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 37 min |
| Jan 17, 3:08 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 37 min |
| Jan 17, 5:04 PM CST | Special Weather Statement | LCH | Evangeline | 41 min |
| Jan 17, 1:55 PM CST | Special Weather Statement | LCH | Jasper, Newton | 50 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.